MAUDE Adverse Event Report: CONVATEC INC Cure Ultra Male Catheter

CONVATEC INC Cure Ultra Male Catheter
Model Number 510816
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
End user reports "he has been having back to back utis in the last 6-8 weeks while he has been using the ultram16 catheter.He reports unknown number of catheters, unknown number of market units with unknown lot numbers of the same catheter over the last 6-8 weeks.Consumer said he has been cathing for last 2 years as his bladder does not empty.He said only lately he has been getting back to back uti's and his urine turns real milky and cloudy.He said he has had 5 utis in the last 6-8 weeks.He said he goes to the md and they run urine testing and it is positive for uti.He said he was told by his md he wasn't cleaning his meatus well enough prior to catheter insertion.He was told to purchase betadine swabs to wipe his meatus with prior to cathing which he has been using ever since this was suggested.He said this has been helping a lot as his uti has not returned since he implemented this.He said before he would just use alcohol on his meatus prior to cathing and he said it never bothered his skin.He also did say he does wash his hands prior to cathing as well as uses an hand sanitizer on his hands as well.He does not ever use the no touch sleeve which he said he never knew what that was for." end user was provided guidance on use of the no touch sleeve in order to prevent utis.This emdr covers the unknown number of catheters and market units associated with the uti.
 
Additional Manufacturer Narrative
Brand name: ultra m16.Common device name: cure ultra® ready-to-use catheter for men.Procode: kod.Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).

Brand Name
Cure Ultra Male Catheter
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15633088
Report Number1049092-2022-00384
Device Sequence Number18127921
Product Code KOD
UDI-Device Identifier00815947021076
UDI-Public00815947021076
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number510816
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2022
Initial Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale